ASAP/ALAP counts - what constitutes numbers to be worried about ?

14 months after my SCT I am going through a period of chronic GvHD in my liver.

After 2 months of corticoids I have been switched to Jakavi - progressively increased from 2x5mg to 2x15mg per day.

The Doctor has explained to me they are following my ASAT and ALAT counts to monitor progress; these counts are currently at 139 and 443.

These counts seem very high to me - they have been stable at this level for several weeks now.

The post-SCT team do not appear to be worried about these counts. Should I be challenging them about this situation or should I accept their point of view that this is not alarming ?

I'm back at the hospital on Thursday for a checkup and drip so would like to take the opportunity to discuss this point if necessary.

Thanks for any feedback.

Crapaud

11 Replies

oldestnewest
  • Can't help you Crapaud just want you to know thinking of you. If it was me I'd definitely be asking the questions after all it is your body and an obvious worry to you. The fact that the team are not concerned is encouraging in my ignorant opinion. You're in the hosp on Thursday definitely ask the questions on any concerns you have. Good luck.

  • Ay Up buddy, , as you know I'm int same boat , bailing frantically as the water comes on board. . My counts like yours are well up and have been for over a year. Like you I've not queried em much because there doesn't seem to be any real concern expressed just kinda matter of fact " hmm your levels are creeping up now we lowered your steroid" . . However my water tabs increased my creatine level in kidney and they were keen to correct ASAP and stopped tabs for a week immediately. Maybe liver is more robust organ.

    I'm due hosp Thurs to check both these again and will make a point of asking. Between us we may get a decent response. I currently have a virus called para-influenza which is knocking me about a tad. Not a happy bunny 🐰. . . Take care my friend.

    Chris

  • Hi Brave Jedi.

    Just wanted to send you big virtual hug, and my thoughts to you.....having read your latest posts I see that your body is still giving you challenges .

    You keep that light sabre shining brightly. Fight this influenza nasty.

    With much love and thoughts to you and your dear wife

    Sandy xx

  • Thinking of you both and only wish I could do more

  • Jedi, you never fail to amaze me. Your compassion for others and willingness to expend the energy to encourage us when you're having a rough time yourself, is admirable & inspiring.

    Sending warm thoughts and strength to you and Sandy.

    Katie

  • Thanks all of you for your support - I'll let you know if the 'medical feedback' is interesting or not.

    Take care and as they say over hear 'bon courage pour la suite'.

    Crapaud

  • Merci beaucoup mon am, , , que la force soit avec toi !!

  • Crapaud and Chris,sending best to you both,struggling myself too just now,get that sabre working J R ,Bon Courage.

  • There's enough Force in my new Sabre to go round, , though at mo my ribcage is b,using out with the coughing and I'm expecting an Alien🐬 to burst forth such is the pressure within. . . 😨 xx

  • Hi Chris. Don't know the cause of your cough. But if it's because there is phlem in your lungs there are hand held devices you blow into and it kind of flutters air in your lungs. It loosens phlem so you can get it out with less coughing. Let me know if you want details. Good luck. Katie

  • Hi

    I have had issues too with my Liver counts...4 counts and i get mixed up which is which, one was in the 400's once.

    I know initially they were concerned however once they stopped 'going up' they seemed more relaxed, so maybe thats the same with yourself.

    Paul

You may also like...